TMJ Trigger Point Injections a Good or a Bad Idea?

Discussion in 'Support' started by Esp, May 29, 2016.

tinnitus forum
    1. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      I don't have Tmj but I clench and all of my tension manifests itself in the jaw ,back neck .. the typical trigger points.

      I posted this in the intro section and am sorry.. I couldn't move or change the title

      I had all the tests done and went to numerous specialists and the issue isn't the temporomandibular joint.

      I currently have what I call a flare up. The last time I had this this was 4 years ago. I had injections in the trigger points except the face and it solved the issue.

      My concern now is I'm on an ssri zoloft ,which is considered ototoxic.

      I also know procaine is ototoxic. Do these injections make tinnitus worse?

      Also I'm not even sure if I have tinnutus since I have ocd that's causing me to stress and find noises in a quite place all the time.

      So my depression and ocd and clenchingcurrently has me in a bad place.

      I have had all of the many hearing tests and the Dr said I have no hearing loss.

      On top of this I have a sinus infection and chose augmentin which wasn't considered ototoxic.. This has become my obsession.

      What is most confusing is on this site people are getting trigger point injections for tmj but don't they cause tinnitus?
       
    2. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      Anyone?
       
    3. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
      If you have a sinus infection why not try a Neti pot? The only way to get rid of trigger points is massage. The longer you have them, the harder it is to get rid of them. Muscles become used to being in a certain tensed state. I have this on the left side if my neck and shoulder and it very much affected my jaw muscles. I have also read that cold laser therapy can alleviate pain and muscle tension.
       
    4. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      Thank you ..

      I'm currently taking augmentin for my sinus infection. I wont even go into the side effects I have had on it so far.

      I get a massage once a week. It helps a lot.. immensely.. I just wanted to go another step.

      But I'm not sure with getting trigger point injections could increase me getting tinnitus? Because of ototoxicity?
       
    5. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
       
    6. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      I will see if the Dr that I'm seeing Thursday does dry needling. I just bought a netipot.
       
    7. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
      Make sure you use distilled or boiled water with the Neti Pot!!
       
    8. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      Ok I will thank you.

      Any suggestions in regards to trigger point injections?

      I currently get a massage once a week. I have an appointment tommorow with a Tmj specialist and he does offer injections I will ask for dry needling or maybe just a saline injection?
       
    9. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
      Both dry/saline have been known to be effective for trigger points. Talk to the specialist and see what he recommends.
       
    10. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      And the Procaine would be a bad idea? To dangerous?
       
    11. truesilence

      truesilence Member

      Tinnitus Since:
      03/2014
      Not sure. I would go with the saline if it's offered or the dry needling.
       
    12. Esp

      Esp Member

      Tinnitus Since:
      3 months ago
      Cause of Tinnitus:
      Medication
      The Dr Visit went well. My jaw is slightly pushed back and to the left. Causing me the Eustaceian tube issue , the cracking noise in my ear that I got used to.

      They are making a top and bottom mouth guard. I'll have to wear of them all the time.

      After spending the money it includes 8 visits if I want to get various therepies which include polocaine ,steriods or dry needling. For additional money I can get botox which I don't plan on getting.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.